JOHN MERRILL, M.D.; F. ANTHONY GRECO, M.D.; HARVEY ZIMBLER, M.D.; HARMAR D. BRERETON, M.D.; JOHN D. LAMBERG, M.D.; THOMAS C. POMEROY, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Severe cardiomyopathy with irreversible congestive heart failure from adriamycin is very rare if the dose is limited to below 500 to 550 mg/m2 body surface area (1, 2). We have seen two patients who developed severe cardiac failure after receiving less than 500 mg/m2 body surface area of adriamycin in conjunction with therapeutic radiation to the thoracic spine and lungs. This seems to be a variable in the development of adriamycin cardiotoxicity.
An 11-year-old girl with Ewing's sarcoma of the right ilium metastatic to the skull and thoracic spine has been treated since 1972 with
MERRILL J, GRECO FA, ZIMBLER H, BRERETON HD, LAMBERG JD, POMEROY TC. Adriamycin and Radiation: Synergistic Cardiotoxicity. Ann Intern Med. 1975;82:122–123. doi: 10.7326/0003-4819-82-1-122_2
Download citation file:
Published: Ann Intern Med. 1975;82(1):122-123.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use